|Long-Term Survivor with Non-Hodgkins in Remission
Jun 20, 2004
Greetings Doctors! Firstly, thanks you for providing a wonderful service.I trust that this is not to long an enquiry.
My question has to do with my drug regimen,lypoatrophy and general long-term prospects - I do appreciate the difficulty in dealing with the last point.
My History: Tested Positive: 1986 with a likely actual infection window around 1983. April, 1991 - T-Cells 180 Started AZT mono - continued as mono until 1994, changes made. T-Cells ranged 160 to 250. From 1996 - 2002 - successful regimen of combination therapies, eventually taking a total of six anti-retrovirals. Viral load NEVER undetectable, best was appx. 5000 copies. T-Cell ranges 160 to 350.
January 2002 - Continued to develop drug resistance - Started T-20,Kaletra,Tenofovir - June, 2002 added in Trizivir. July, 2002- Diagnosed wtih Non-Hodgkins Lymphoma @ Stage 1- successful treatment (6) of CHOP therapy. Currently in remission. March,2002 - Muscle Biopsy - AZT toxcity. Trizivir stopped to remove AZT. Now on 3TC,Tenofovir,Abacavir,Kaletra and T-20. Other Key Related Medical Events: Buffalo Hump developed and removed apppx 780ml in 2001 and a 370 ml in May, 2004 to include underarm Lipodystropy. Gradually deveopling facial Lipoatrophy, commenced first of three New Fill treatments in May, 2004. Major Depression/Anxiety being treated with Edronax 8mg and Lexapro 10mg. This has been the great challenge from a day to day point of view. Most anti-depressant have been tried to date. Latest Results: T-Cells 70 Viral Load: 51,000 - Chemo treament concluded in late November, 2003. Quetion: What med change would you suggest to combat the ongoing "thinning" in the face and buttocks (I inject T-20 primarily in buttocks). Question: I still have what might best be described at Myopathy in both arms, extending into the hands. This developed late in 2003 and it was hoped stopping the AZT would remedy. At first, seemed the case, but it has returned in a serious fashion. I had an EMG which indicated "mild" peripheral neuropathy in th lower legs. Any thoughts?
Question: For the treatment of depression, ECT has been raised as a possibility. Any risks particular to HIV/AIDS patients. I am willing to undergo ECT, if I do not achieve a breakthrough with current anti-depressants.
QUESTION: Long-Term prospects, time-lines? Life planning is getting much more difficult with these variables shadowing one. Bit fatigued with it all, in this I am sure I am not alone. But, I am also grateful that I am still here and battered but not beaten!!
Genuine thanks for your time and consideration.
| Response from Dr. Holodniy
I applaud your survivorship! In terms of your HIV regimen, do you have resistance test information while on the current regimen. I assume from all your past regimens, that you are resistant to NNRTIs (sustiva, viramune). Obviously the kaletra is affecting the lipodystrophy. The 3 NRTIs you are currently receiving, may not be the best combo in terms of potency (although it would seem that way), as there have been several reports of failure (this is in first regimens) of people receiving abacavir and tenofovir together. There appears to be some intracellular interaction (drug interaction or potentiation of resistance or both). Having received an EMG test, I take it you have consulted with a neurologist. Although this could be AZT induced, it is unlikely. Could be a side effect of CHOP. Did they screen for primary muscle diseases with blood muscle enzyme tests. A muscle biopsy might be in order here. Some inflammatory diseases are responsive to steroids. It sounds like you are on a potent two class drug regimen for depression, which is not working for you. ECT should not have any additional risks for HIV infected patients that I am aware of. I can't really comment on your long term prospects. Although you are in the relatively advanced stages of disease, you have already declared your long term survivability. Good luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hair Loss After Sucking Penis Worried I Have HIV
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
- Does Amoxicillin Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.